0
   

Side effects worse than the disease

 
 
Reply Thu 15 Mar, 2012 07:59 am
I guess they work only somewhat differently but their side effects sure aren't alike. I call them L and A out of fear of lawsuits but I’ll reveal their identities if you contact me at [email protected]

My theme is that the Medical Establishment plays down side effects of prescription meds, listing them on the accompanying PPI for instance hidden among 4000 words most of which you don't need to know in pint-sized type you will surely overlook in language suggesting the effects to be most paltry and rare and which might instead be attributed to your advancing age

One day some years ago as I strode along our pool a wave of dizziness caused me to fall in --while just a few days little later bending over a bathroom sink I collapsed onto the floor. I had wondered, could it be my A, and sure enough the PPI listed dizziness

"...mild drowsiness, lightheadedness or dizziness...." (emphasis mine)

After the symptom had let off somewhat, oh well I more or less learned to live with a little dizziness thinking well at my age (presently 81) I'm bound to be a bit off, and besides most folk think I'm kind of dizzy the way I use the internet forums

Anyhow when our most excellent physician Gasvar Davidson on another count subsequently switched me from A to L the dizziness issue became moot

Aside from that over the years—at least a decade--on my routine visit whenever greeted "How are you," I'd reply cheerfully "Ok I guess if somewhat sluggish. After all at my age aren't we all"


But then over those same years I had occasionally experienced a most remarkable phenom: One day for no apparent reason whatever I'd find myself feeling just wonderful, full of pep and vim; then later in the day when I got back home I found that I had forgotten that morn to take my meds

It had happened repeatedly and so I was pretty sure one of them was to blame.....

.....but anyway I reasoned, what's the alternative: Early death

Of course I didn't know which one of a half-dozen meds for hypertension and cholesterol was at fault. But then after a visit several months ago I had a revelation: For days on end now without letup I began feeling like a million dollars--why now, I asked myself. Then I remembered that owing to some sort of minor side effect destroying my kidneys Doc had switched me from L back to A

Now there was no doubt whatever: Quitting L has made me a new man, more cheerful, more loving, more ambitious. Now I'm on the Web 7 hours a day enthusiastically chatting with complete strangers on obscure websites; into my yardwork as less drudgery; dashing off Letters to the Editor of our excellent Fourth Estate the Victorville, Ca Daily Press; at once I'm planning to write four books; I haven't felt this way on a permanent basis for as long as I can remember

However the dizziness came back
  • Topic Stats
  • Top Replies
  • Link to this Topic
Type: Discussion • Score: 0 • Views: 988 • Replies: 2
No top replies

 
Sturgis
 
  1  
Reply Thu 15 Mar, 2012 09:14 am
@dalehileman,
Quote:
However the dizziness came back
Code:



Your dizziness could be from other matters, including (but not limited to), BPV.

Benign paroxysmal positional vertigo. Yup, simple vertigo.

Since that late summer of 2006 when I whacked my head against a wooden board and hit my beloved working ear. Soon after I was absurdly dizzy. In the time since, I've learned to position my head to the side a little if I feel the dizzies coming on. Leaning my head forward for reading can cause it to happen, as can laying flat on my back with my eyes staring at the ceiling.
Mescaline helps (or so I've heard), I find using MECLIZINE works wonders. It's an over the counter low cost treatment for motion sickness and has always done the trick. It comes in both chewable and swallow tablets, works rather fast.


So vertigo is one reason you may still get dizzy, see your doctor to get tests.
More on vertigo can be found here: http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0002393/
dalehileman
 
  1  
Reply Thu 15 Mar, 2012 09:16 am
@Sturgis,
Thank you Stur for that report. However it’s pretty certain in my own case a side effect of Med A
0 Replies
 
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
  1. Forums
  2. » Side effects worse than the disease
Copyright © 2021 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.05 seconds on 01/27/2021 at 05:18:38